Lagrangian Submanifolds of Standard Multisymplectic Manifolds

Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 290)


We give a detailed, self-contained proof of Geoffrey Martin’s normal form theorem for Lagrangian submanifolds of standard multisymplectic manifolds (that generalises Alan Weinstein’s famous normal form theorem in symplectic geometry), providing also complete proofs for the necessary results in foliated differential topology, i.e., a foliated tubular neighborhood theorem and a foliated relative Poincaré lemma.


Multisymplectic geometry Lagrangian submanifolds Foliated differential topology 

MSC (2010)

Primary: 53D05 53D12 Secondary: 53C12 



We wish to thank Camille Laurent-Gengoux for several useful discussions related to the content of this article.


  1. 1.
    Arnold, V.: Mathematical Methods of Classical Mechanics. Graduate Texts in Mathematics, vol. 60. Springer, Berlin (1989)CrossRefGoogle Scholar
  2. 2.
    Candel, A., Conlon, L.: Foliations I. Graduate Texts in Mathematics, vol. 23. American Mathematical Society (2000)Google Scholar
  3. 3.
    Cantrijn, F., Ibort, A., de Léon, M.: On the geometry of multisymplectic manifolds. J. Aust. Math. Soc. Ser. A. Pure Math. Stat. 66(3), 303–330 (1999)MathSciNetCrossRefGoogle Scholar
  4. 4.
    de Léon, M., de Diego, D.M., Santamaría-Merino, A.: Tulczyjew’s triples and lagrangian submanifolds in classical field theories. In: Applied Differential Geometry and Mechanics. Universiteit Gent, Ghent, Academia Press (2003)Google Scholar
  5. 5.
    Forger, Michael, Yepes, Sandra Z.: Lagrangian distributions and connections in multisymplectic and polysymplectic geometry. Differ. Geom. Appl. 31, 775–807 (2013)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Golubitsky, M., Guillemin, V.: Stable Mappings and Their Singularities. Graduate Texts in Mathematics. Springer, New York (1973)CrossRefGoogle Scholar
  7. 7.
    Guillemin, V., Sternberg, S.: Geometric Asymptotics. American Mathematical Society (1977)Google Scholar
  8. 8.
    Martin, Geoffrey: A Darboux theorem for multi-symplectic manifolds. Lett. Math. Phys. 16(2), 133–138 (1988)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Moser, Jürgen: On the volume elements on a manifold. Trans. Am. Math. Soc. 120, 286–294 (1965)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Ryvkin, Leonid, Wurzbacher, Tilmann: An invitation to multisymplectic geometry. J. Geom. Phys. 142, 9–36 (2019)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Weinstein, Alan: Symplectic manifolds and their Lagrangian submanifolds. Adv. Math. 6, 329–346 (1971)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Institut Élie Cartan Lorraine, Université de Lorraine et C.N.R.S.MetzFrance

Personalised recommendations